Alert archive / Virginia / High Wind Warnings in 2008

High Wind Warning 2, NWS Wakefield, VA

May 12, 2008Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland

NWS Wakefield, VA issued this high wind warning at May 12, 2008, 10:16 AM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at May 12, 2008, 3:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2008, 10:16 AM EDT (14:16 UTC)
In effect from
May 12, 2008, 3:00 PM EDT
Expired
May 12, 2008, 6:30 PM EDT
In force
4 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 121416
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1016 AM EDT MON MAY 12 2008

MDZ024-025-NCZ102-VAZ095-098>100-122230-
/O.UPG.KAKQ.WI.Y.0004.080512T2100Z-080513T0900Z/
/O.NEW.KAKQ.HW.W.0002.080512T1900Z-080513T0800Z/
INLAND WORCESTER-MARYLAND BEACHES-OUTER BANKS CURRITUCK-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...SNOW HILL...OCEAN CITY...COROLLA...
CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE
1016 AM EDT MON MAY 12 2008

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...NORTHERLY WINDS IN COASTAL LOCATIONS OF MARYLAND...
VIRGINIA AND NORTH CAROLINA WILL INCREASE TO 30 TO 40 MPH WITH
GUSTS TO NEAR 60 MPH LATE THIS AFTERNOON AND TONIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MDZ021>023-VAZ077-078-084>086-091-094-122230-
/O.EXB.KAKQ.WI.Y.0004.080512T1900Z-080513T0800Z/
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-GLOUCESTER-
MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...POQUOSON...NEWPORT NEWS...HAMPTON
1016 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY. 

LOW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH LATE THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

NCZ015>017-VAZ097-122230-
/O.EXT.KAKQ.WI.Y.0004.080512T1900Z-080513T0800Z/
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHESAPEAKE-
INCLUDING THE CITY OF...ELIZABETH CITY
1016 AM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
EDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM EDT TUESDAY. 

OW PRESSURE MOVES OFF THE DELMARVA COAST THIS AFTERNOON AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO AROUND 50 MPH LATE THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

HURLEY
1 follow-up statement
000 
WWUS71 KAKQ 122230
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
630 PM EDT MON MAY 12 2008

MDZ024-130100-
/O.CAN.KAKQ.HW.W.0002.000000T0000Z-080513T0800Z/
/O.EXB.KAKQ.WI.Y.0004.000000T0000Z-080513T0100Z/
INLAND WORCESTER-
INCLUDING THE CITY OF...SNOW HILL
630 PM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...


LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.



$$

MDZ025-NCZ102-VAZ095-098>100-130400-
/O.CAN.KAKQ.HW.W.0002.000000T0000Z-080513T0800Z/
/O.EXB.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
MARYLAND BEACHES-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...COROLLA...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
630 PM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH WIND WARNING IS CANCELLED...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MDZ021>023-NCZ015-016-VAZ077-078-084>086-091-094-097-130100-
/O.EXT.KAKQ.WI.Y.0004.000000T0000Z-080513T0100Z/
DORCHESTER-WICOMICO-SOMERSET-PASQUOTANK-CAMDEN-NORTHUMBERLAND-
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
CHESAPEAKE-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...ELIZABETH CITY...POQUOSON...NEWPORT NEWS...
HAMPTON
630 PM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR
PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

NCZ017-130400-
/O.EXT.KAKQ.WI.Y.0004.000000T0000Z-080513T0400Z/
INLAND CURRITUCK-
630 PM EDT MON MAY 12 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

LOW PRESSURE MOVES FARTHER OFF THE DELMARVA COAST THIS EVENING AND
STRENGTHENS AS IT SLOWLY SHIFTS NORTHEAST OF THE AREA. AS A
RESULT...THEN NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50
MPH WILL CONTINUE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...AND MAY CAUSE MINOR PROPERTY
DAMAGE WITHOUT EXTRA PRECAUTIONS.

$$

BROWN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this high wind warning went out at May 12, 4:27 AM EDT, 5 hours 49 minutes earlier.

Area forecast discussion, May 12, 4:27 AM EDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 AM EDT MON MAY 12 2008

.SYNOPSIS...
STRONG LOW PRESSURE OVER THE SOUTHERN MARYLAND PORTION OF THE
CHESAPEAKE BAY EARLY THIS MORNING...WILL GRADUALLY MOVE OFF THE
COAST TODAY INTO TUESDAY MORNING. HIGH PRESSURE BUILDS INTO THE
REGION FROM THE WEST TUESDAY INTO WEDNESDAY...THEN SLIDES OFFSHORE
LATE WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED WARM
FRONT WILL APPROACH THE REGION FROM THE SOUTHWEST ON
THURSDAY...THEN PUSHES OFF THE MID ATLANTIC COAST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRNG LO PRES OVR SRN MD PORTION OF THE CHES BAY ERLY THIS
MORNG...WILL GRADUALLY MOVE OFFSHR TDY. DEEP CYCLONIC FLO AND
CONSIDERABLE WRAP-AROUND MSTR WILL LINGER OVR THE FA WITH GUSTY
NRLY LLVL FLO. IN FACT...AS STRNG LO MOVES OFFSHR...N WNDS WILL
INCREASE THIS AFTN...ESPLY OVR ERN PORTIONS OF THE REGION. THESE
VRY STRNG WNDS WILL CONTINUE OVRNGT IN THESE AREAS. THUS...HAVE
ISSUED A WND ADVSY.

PCPN WILL BE MORE SHOWERY IN NATURE TDY...THOUGH CONTINUE MOST
WIDESPREAD/FREQUENT OVR N/NE PTNS OF THE AREA. ELSEWHERE...EXPECT
MAINLY SCATTERED SHOWERS. WILL BE VERY DIFFICULT TO GET BREAKS IN
THE CLOUD COVER TDY GIVEN THE DEEP MOIST FLO AND ABSENCE OF
DOWNSLOPE AFFECTS. MAX TEMPS ONLY RANGING THRU THE 50S TO LWR 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
RAIN CHCS DIMINISH FROM W TO E TNGT...AS DRIER AIR FILTERS IN FM
THE W AS LO MOVES OFFSHR AND HI PRES STARTS TO BLD IN. DRY FCST
TUE AND WED...AS UA RDG/SFC HI PRES BLDS INTO AND ACRS REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
NEXT CHC OF RAIN WILL COME WED NIGHT/THU AHEAD OF THE NEXT
SYSTEM. AGAIN LOOKS LIKE A WET PATTERN DEVELOPING LATE IN THE
WEEK AND OVER THE WEEKEND AS THE UPPER TROUGH DEEPENS OVER THE ERN
CONUS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
TOUGH AVIATION FCST ALL AROUND TODAY. FIRST ISSUE IS CIGS...THEY
CURRENTLY RANGE FROM 900 TO 6000FT ACROSS THE AREA THIS MORNING AND
AS THIS SFC LOW SLOWLY MVS NE AND OUT OF THE DELMARVA CIGS WILL
CONTINUE TO VARY WIDELY THROUGHOUT THE DAY. EXPECT THE MAJORITY OF
CIGS AFTER SUNRISE TO BE IN THE MVFR TO VFR RANGE...ALTHOUGH A FEW
PERIODS OF 800-1000FT CIGS ARE NOT OUT OF THE QUESTION. HAVE NOT
INCLUDED THIS IN THE TAFS HOWEVER AS IT IS A SMALL CHANCE/TIME FRAME.

OTHER ISSUE TODAY WILL BE WINDS. AS THE LOW MVS NE AND STRENGTHENS
OFFSHORE...GUSTY WINDS WILL CONTINUE ESP AT OUR NE AND COASTAL TAF
SITES. DIRECTION SHOULD BE PRETTY CONSISTENT...BETWEEN 360 AND 020
DURING TIME OF HIGHEST SPEEDS...WHICH MAY PRODUCE SOME PRETTY STRONG
CROSSWINDS AT SBY...RIC AND ORF.

SKIES FINALLY BEGIN TO CLEAR BY TUES MORNING AS THE LOW PULLS
FURTHER OFFSHORE AND HIGH PRESSURE BUILDS IN. WINDS REMAIN GUSTY
THROUGH MIDDAY TUES OR SO HOWEVER.

&&

.MARINE...
SFC LOW NOW MVG THROUGH THE DELMARVA...AND AS IT DOES WINDS WILL BE
SHIFTING AROUND AND VARYING THIS MORNING. A FEW OFFSHORE SITES ARE
SHOWING RELATIVELY LIGHT WINDS CURRENTLY...BUT AS THE LOW PUSHES
OFFSHORE AND STRENGTHENS...WINDS WILL PICK BACK UP THROUGHOUT THE
DAY AND BE WELL WITHIN GALE CAT AGAIN THIS EVNG/OVERNIGHT. WILL
THEREFORE CONTINUE THE GALE FLAGS THROUGHOUT THE PERIOD...ESP
CONSIDERING BUOYS ARE SHOWING SEAS IN THE 11-14FT RANGE. THE LOW IS
SLOW TO PUSH OFF TO THE NE SO WINDS DONT LOOK TO BEGIN DIMINISHING
UNTIL TUES AFTN. WITH SEAS THIS HIGH HOWEVER...IT TYPICALLY TAKES A
WHILE LONGER TO DROP BLO SCA CAT FOR SEAS. HAVE ENDED GALES BY
MIDDAY TUES BUT SCA WILL LIKELY CONTINUE THROUGH AT LEAST WED
(OFFSHORE) DUE TO SEAS GTE 5FT.

&&

.TIDES/COASTAL FLOODING...
CURRENT OBS SHOW WATER LVLS RUNNING ABOUT 1 TO 1.5FT ABOVE NORMAL IN
RESPONSE TO STRONG WINDS. GUIDANCE INDICATES EVEN FURTHER DEPARTURES
FOR HIGH TIDE THIS EVNG AND EARLY TOMORROW...NOT ONLY FOR MD
COUNTIES BUT ALSO FOR HAMPTON ROADS AND CSTL NC. LOW-END MODERATE
FLOODING IS FCST FOR MOST AREAS (WITH ASTRON HIGH TIDE HELPING
THINGS ALONG AS WELL) AND THEREFORE HAVE DECIDED TO UPGRADE TO A
CSTL FLOOD WARNING. STARTED THE WARNING SLIGHTLY LATER FOR
HAMPTON ROADS/NC AS SWELL FROM LOW WILL TAKE A LITTLE LONGER TO GET
DOWN INTO THAT AREA. WARNING WILL EXTEND UNTIL HIGH TIDE TIMES
TOMORROW MORNING/MIDDAY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY FOR
     MDZ024-025.
     COASTAL FLOOD WARNING FROM 2 PM THIS AFTERNOON TO 11 AM EDT
     TUESDAY FOR MDZ024-025.
NC...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY FOR
     NCZ015>017-102.
     COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 6 PM EDT
     TUESDAY FOR NCZ017-102.
VA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM EDT TUESDAY FOR
     VAZ095-097>100.
     COASTAL FLOOD WARNING FROM MIDNIGHT TONIGHT TO 6 PM EDT
     TUESDAY FOR VAZ095-098.
     COASTAL FLOOD WARNING FROM 2 PM THIS AFTERNOON TO 11 AM EDT
     TUESDAY FOR VAZ099-100.
MARINE...GALE WARNING UNTIL 7 AM EDT TUESDAY FOR ANZ630>633.
     GALE WARNING UNTIL 2 PM EDT TUESDAY FOR ANZ650-652-654-656-658.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...BKH
AVIATION...JYM
MARINE...JYM
TIDES/COASTAL FLOODING...JYM
Hazardous weather outlook, May 12, 8:45 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
845 AM EDT MON MAY 12 2008

MDZ021>023-VAZ077-131245-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ078-131245-
LANCASTER-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084>086-091-094-131245-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ095-098-131245-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY
   WIND ADVISORY
   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-131245-
OUTER BANKS CURRITUCK-
845 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ099-100-131245-
ACCOMACK-NORTHAMPTON VA-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL 11 AM EDT TUESDAY...
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING
   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-131245-
MARYLAND BEACHES-
845 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-131245-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
845 AM EDT MON MAY 12 2008

...GALE WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>014-030>032-VAZ048-049-060>074-076-079>083-087>090-092-093-
096-131245-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-
LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-RICHMOND-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
845 AM EDT MON MAY 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ015-016-VAZ097-131245-
PASQUOTANK-CAMDEN-CHESAPEAKE-
845 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ024-131245-
INLAND WORCESTER-
845 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-131245-
INLAND CURRITUCK-
845 AM EDT MON MAY 12 2008

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ075-131245-
WESTMORELAND-
845 AM EDT MON MAY 12 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-131245-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
845 AM EDT MON MAY 12 2008

...GALE WARNING IN EFFECT UNTIL 7 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HURLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:00 PM EDTSevere Thunderstorm WarningAKQCurrituck15 min
May 12, 4:08 AM EDTWind AdvisoryAKQCamden, Currituck, Pasquotank20 hr
May 12, 4:58 AM EDTCoastal Flood WarningAKQCurrituck37 hr
May 12, 8:38 AM EDTCoastal Flood AdvisoryAKQCurrituck21 hr
May 12, 11:08 AM EDTHigh Surf AdvisoryAKQCurrituck35 hr
May 11, 8:15 PM EDTSpecial Marine WarningAKQ45 min
May 11, 8:18 PM EDTAreal Flood AdvisoryAKQLancaster, Middlesex, Northumberland, Richmond, Westmoreland4 hr
May 11, 9:16 PM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Essex, Hanover, Henrico, James City and 5 more4 hr
May 11, 10:22 PM EDTHigh Wind WarningAKQDorchester, Somerset, Wicomico, Worcester3 hr

Nearby

High Wind Warnings in Virginia, 2008High Wind Warnings in North Carolina, 2008High Wind Warnings in Maryland, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.